Hail, Dallas
- When
- July 10, 7:43 PM CST
- Where
- Dallas County, Dallas Love Fld
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.817, -96.767
5 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 10, 5:45 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT THU JUL 10 2003 .00Z AVIATION DISCUSSION 645 PM CDT... REMARKABLY SIMPLE TAFS...DESPITE TSRA NE TX. TAIL END OF MOISTURE CONVERGENCE EDGING INTO METROPLEX. CB SHOULD SUFFICE...BUT WILL WATCH PROXIMITY TO METRO APTS. AFTER SUNSET...QUIET NIGHT. SFC BOUNDARY WEAKENS...WINDS LGT VRB. FEW CU TOMORROW WITH INCREASED SUBSIDENCE. VFR FOR ALL TAF SITES THRU TAF PERIOD. 25 .AFTERNOON PUBLIC DISCUSSION 210 PM CDT... A HOT/HUMID PATTERN APPEARS TO BE SETTING UP FOR THE NEXT COUPLE OF DAYS. AS UPPER RIDGING BUILDS OVER NORTH TEXAS...AND SUBSIDENCE INCREASES...EXPECT RAIN CHANCES TO DWINDLE WHILE SURFACE TEMPERATURES RISE. MUCH OF THE AREA WILL BE IN THE UPPER 90S TO NEAR 100 BOTH FRIDAY AND SATURDAY. OVERNIGHT LOWS LAST NIGHT WERE IN THE MID 70S IN MOST OF THE METRO AREAS (78 LOVE FIELD... 76 DFW... AND 75 WACO) AND WE EXPECT LOWS TO BE A BIT HIGHER TONIGHT. WITH AFTERNOON TEMPERATURES FORECAST TO RISE NEAR 100 FRIDAY...AND DEW POINTS IN THE LOW 70S...HEAT INDICES WILL RANGE FROM 105 TO 110 OVER MUCH OF THE AREA. THUS...A HEAT ADVISORY WILL BE ISSUED FOR TONIGHT THROUGH SATURDAY EAST OF A GAINESVILLE...FORT WORTH...WACO LINE...EXCLUDING THE PARIS AREA WHERE OVERNIGHT LOWS SHOULD STAY BELOW HEAT ADVISORY CRITERIA. IT IS IMPORTANT TO POINT OUT THAT THE HEAT WILL BE MOST INTENSE (ESPECIALLY AT NIGHT) IN THE URBAN/METROPOLITAN AREAS SUCH AS WACO AND THE DFW METROPLEX. THE WEAK FRONT MOVING INTO OKLAHOMA/TEXAS PANHANDLE IS STALLING AND MIXING OUT. FURTHER...THE UPPER-LEVEL TROUGH MOVING ACROSS NORTH TEXAS IS FOLLOWED BY LARGE-SCALE SUBSIDENCE. THUS...IT IS VERY DOUBTFUL THAT ANOTHER MCS WILL FORM TONIGHT AND 20 PERCENT POPS WILL BE CONFINED TO SOUTH OF A PARIS...FORT WORTH...ERATH LINE...WHERE SOME EVENING STORMS MAY FORM EAST OF THE UPPER-LEVEL TROUGH AXIS... OR ALONG WEAK BOUNDARIES LEFT OVER FROM EARLIER CONVECTION. CLAUDETTE REMAINS THE NEXT FLY IN THE OINTMENT...BUT INDICATIONS ARE THAT THE STORM WILL PASS WELL SOUTH OF NORTH TEXAS. IF THE STORM INTENSIFIES INTO A HURRICANE...THE DYNAMICS OF THE STORM WOULD PLACE NORTH TEXAS IN THE SUBSIDENT REGION THAT TYPICALLY SURROUNDS STRONGER TROPICAL SYSTEMS. RIDING ON THIS PREMISE...POPS WILL BE EXCLUDED FROM THE EXTENDED ZONES UNTIL THE EXACT TRACK OF THE STORM BECOMES CLEARER. ROBBINS DFW 78 100 78 100 / 20 0 0 0 ACT 78 99 78 99 / 20 0 0 0 PRX 75 97 75 97 / 20 0 0 0 DTO 77 99 77 99 / 0 0 0 0 TKI 77 98 77 98 / 20 0 0 0 DAL 78 100 78 100 / 20 0 0 0 TRL 77 98 77 98 / 20 10 0 0 CRS 77 98 77 98 / 20 20 0 0 TPL 77 99 77 99 / 20 20 0 0 .FWD... TX...HEAT ADVISORY FOR FRIDAY THROUGH SATURDAY FOR ZONES TXZ092>094...TXZ103>105...TXZ118>123...TXZ133>135...TXZ145>148... TXZ159>161.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 255 PM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NO SEVERE WEATHER EXPECTED. HOWEVER...ISOLATED...MAINLY EVENING THUNDERSTORMS ARE EXPECTED ALONG AND SOUTHEAST OF A PARIS... DALLAS-FORT WORTH...CISCO LINE. THE MAIN HAZARDS WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 40 MPH...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... A HEAT ADVISORY IS IN EFFECT THROUGH SATURDAY FOR AREAS MAINLY ALONG A GAINESVILLE AND SHERMAN...TO DALLAS-FORT WORTH AND TERRELL...TO WACO...MEXIA...CORSICANA AND PALESTINE LINE. THESE AREAS WILL SEE LATE AFTERNOON HEAT INDICES BETWEEN 105 AND 110 DEGREES AND OVERNIGHT LOW TEMPERATURES IN THE UPPER 70S. ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL ALSO BE POSSIBLE ALONG AND SOUTHEAST OF AN ATHENS...CORSICANA...KILLEEN LINE. NO SEVERE WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 84/05
The Dallas/Ft Worth radar (KFWS), 57 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down by high winds.
Occurred at Ables Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379082, 5379083, 5379084, 5378461, 5379085, 5379086.